Alert archive / New Mexico / High Wind Watches in 2016

High Wind Watch 4, NWS Albuquerque, NM

March 11, 2016

NWS Albuquerque, NM issued this high wind watch at Mar 11, 2016, 3:54 PM MST. It took effect at Mar 12, 2016, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 11, 2016, 3:54 PM MST (22:54 UTC)
In effect from
Mar 12, 2016, 12:00 PM MST
Expired
Mar 12, 2016, 4:51 AM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted.

600 
WWUS75 KABQ 112254
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MST FRI MAR 11 2016

...HIGH WINDS POSSIBLE OVER THE SOUTH CENTRAL MOUNTAINS SATURDAY
AFTERNOON AND EVENING...

.A SMALL BUT POTENT UPPER LEVEL LOW WILL RACE ACROSS NORTHERN 
NEW MEXICO SATURDAY. WINDS ON THE SOUTH SIDE OF THE LOW WILL
INCREASE SHARPLY SATURDAY MIDDAY WITH HIGH WINDS POSSIBLE SATURDAY
AFTERNOON THROUGH EARLY SATURDAY NIGHT OVER THE CAPITAN...NORTHERN
SACRAMENTO AND GUADALUPE MOUNTAINS OF SOUTHWEST CHAVES COUNTY.

NMZ526-540-121200-
/O.NEW.KABQ.HW.A.0004.160312T1900Z-160313T0700Z/
SOUTH CENTRAL MOUNTAINS-SOUTHWEST CHAVES COUNTY-
354 PM MST FRI MAR 11 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* LOCATION...THE SOUTH CENTRAL MOUNTAINS INCLUDING THE CAPITAN AND
  NORTHERN SACRAMENTO MOUNTAINS...AND THE GUADALUPE MOUNTAINS OF
  SOUTHWEST CHAVES COUNTY. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. 

* TIMING...SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING THEN
  SHIFT TO THE WEST SATURDAY AFTERNOON WHILE INCREASING
  SUBSTANTIALLY. HIGH WINDS WILL CONTINUE THROUGH SATURDAY EVENING
  BEFORE DIMINISHING AROUND MIDNIGHT.

* VISIBILITY...PERHAPS BRIEFLY REDUCED TO 3 TO 5 MILES IN BLOWING
  DUST.

* LOCAL IMPACTS...CROSS WINDS WILL IMPACT NORTH TO SOUTH HIGHWAYS
  INCLUDING STATE ROUTE 48 IN LINCOLN COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

40
1 follow-up statement
664 
WWUS75 KABQ 121151
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 AM MST SAT MAR 12 2016

...HIGH WINDS INCREASINGLY LIKELY OVER THE SOUTH CENTRAL
MOUNTAINS SATURDAY AFTERNOON AND EVENING...

.A COMPACT AND INTENSE UPPER LEVEL LOW WILL RACE INTO NORTHERN
NEW MEXICO TODAY. WINDS ALONG AND SOUTH OF ITS PATH WILL INCREASE
SHARPLY LATER THIS MORNING INTO NOON HOUR AND CONTINUE THROUGH
VERY EARLY EVENING WEST OF THE CENTRAL MOUNTAIN CHAIN BEFORE
DIMINISHING...BUT CONTINUE WELL INTO THE NIGHT ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. THE STRONGEST...PERHAPS EVEN
DAMAGING...WINDS SHOULD DEVELOP MAINLY SOUTH OF INTERSTATE 40
ACROSS THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGHLANDS TO
THE EAST THIS AFTERNOON THROUGH AT LEAST THIS EVENING. 

NMZ526-540-121900-
/O.UPG.KABQ.HW.A.0004.160312T1900Z-160313T0700Z/
/O.NEW.KABQ.HW.W.0004.160312T2000Z-160313T1100Z/
SOUTH CENTRAL MOUNTAINS-SOUTHWEST CHAVES COUNTY-
451 AM MST SAT MAR 12 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE SOUTH CENTRAL MOUNTAINS INCLUDING THE CAPITAN 
  AND NORTHERN SACRAMENTO MOUNTAINS...AND THE GUADALUPE 
  MOUNTAINS OF SOUTHWEST CHAVES COUNTY. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS BETWEEN 55 AND 65 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING THEN
  SHIFT TO THE WEST THIS AFTERNOON...INCREASING EVEN MORE
  SUBSTANTIALLY. HIGH WINDS WILL CONTINUE THROUGH THIS EVENING
  THEN DIMINISH SOMEWHAT THEREAFTER.

* VISIBILITY...PERHAPS DROPPING TO 2 TO 4 MILES AT TIMES 
  IN BLOWING DUST...MAINLY LOWER ELEVATIONS.

* LOCAL IMPACTS...VERY STRONG CROSS WINDS WILL IMPACT NORTH 
  SOUTH ORIENTED ROADS INCLUDING STATE ROUTE 48 IN LINCOLN 
  COUNTY...ALONG WITH THE POTENTIAL OF FLYING DEBRIS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ521>524-121900-
/O.NEW.KABQ.HW.W.0004.160312T2000Z-160313T1100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-
451 AM MST SAT MAR 12 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY. 

* LOCATION...SANDIA AND MANZANO MOUNTAINS...ESTANCIA VALLEY...
  CENTRAL AND SOUTH CENTRAL HIGHLANDS.

* WINDS...WEST 30 TO JUST OVER 40 MPH WITH GUSTS TO AROUND 60
  MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING THEN
  SHIFT TO THE WEST THIS AFTERNOON...INCREASING EVEN MORE
  SUBSTANTIALLY. HIGH WINDS WILL CONTINUE THROUGH THIS EVENING
  THEN DIMINISH SOMEWHAT THEREAFTER.

* VISIBILITY...PERHAPS DROPPING TO 3 TO 5 MILES AT TIMES 
  IN BLOWING DUST...MAINLY LOWER ELEVATIONS.

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE 
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS 
  AND THE POTENTIAL OF FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506>508-519-520-525-534>536-121900-
/O.NEW.KABQ.WI.Y.0011.160312T2000Z-160313T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-
451 AM MST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING. 

* LOCATION...WEST CENTRAL MOUNTAINS...WEST CENTRAL HIGHLANDS...
  SOUTHWEST MOUNTAINS...MIDDLE AND LOWER RIO GRANDE VALLEY 
  INCLUDING THE ALBUQUERQUE METRO AREA...THE UPPER TULAROSA 
  VALLEY AND THE EAST CENTRAL PLAINS.

* WINDS...SOUTHWEST TO WEST INCREASING TO 20 TO 35 MPH WITH 
  GUSTS BETWEEN 40 AND 55 MPH. 

* TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN SHIFT TO 
  THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. 
  STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...
  DIMINISHING THIS EVENING.

* VISIBILITY...WITH THE STRONGEST GUSTS COULD BE REDUCED TO 
  NEAR OR JUST BELOW 5 MILES IN BLOWING DUST. 

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE 
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ533-537>539-121900-
/O.NEW.KABQ.WI.Y.0011.160312T2000Z-160313T1100Z/
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
451 AM MST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 5 AM
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY. 

* LOCATION...GUADALUPE AND DE BACA COUNTIES...THE CHAVES COUNTY 
  PLAINS AND EASTERN LINCOLN COUNTY.

* WINDS...SOUTHWEST TO WEST INCREASING TO 25 TO 35 MPH WITH 
  GUSTS BETWEEN 45 AND 55 MPH. 

* TIMING...WINDS WILL INCREASE LATER THIS MORNING THEN SHIFT TO 
  THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. 
  STRONG WINDS WILL CONTINUE THROUGH THE EVENING...THEN
  DIMINISH SOMEWHAT THEREAFTER.

* VISIBILITY...WITH THE STRONGEST GUSTS COULD BE REDUCED TO 
  NEAR OR JUST BELOW 5 MILES IN BLOWING DUST. 

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE 
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

43

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 11, 2:57 PM MST, 57 minutes earlier.

Area forecast discussion, Mar 11, 2:57 PM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MST FRI MAR 11 2016

.SYNOPSIS...
BEST OPPORTUNITY FOR PRECIPITATION COMES SATURDAY AND SATURDAY
NIGHT AS A STORM CROSSES NORTHERN NM. SYSTEM CURRENTLY ALONG THE
CA COAST. OTHER THAN THIS SYSTEM THERE WILL ONLY BE SMALL CHANCES
OF RAIN AND SNOW OVER THE NORTH MONDAY AND MONDAY NIGHT...THEN
AGAIN LATE NEXT WEEK. THE WIND LOOKS TO BE THE MAIN WEATHER STORY
WITH VERY WINDY CONDITIONS SATURDAY...MONDAY AND TUESDAY. HIGH
TEMPERATURES WILL BE MOSTLY ABOVE NORMAL UNTIL LATE NEXT WEAK.

&&

.DISCUSSION...
A FINE DAY ACROSS NM WITH LOTS OF SUN AND NOT MUCH WIND AS A RIDGE
OF HIGH PRESSURE IS SQUEEZED BETWEEN THE WEST COAST SYSTEM AND THE
SWIRLING UPPER LOW OVER SOUTH TX.

HIGH CLOUDS JUST NOW ARRIVING AT THE WESTERN NM BORDER. THEY WILL
CONTINUE EAST ACROSS THE STATE TONIGHT WITH CLOUDS LOWERING AND
THICKENING SATURDAY OVER THE NORTH. MODELS DEVELOP A SMALL BUT
RATHER POTENT CLOSED LOW NEAR LAS VEGAS NV TONIGHT. THE GFS MODEL
TAKES THE LOW FARTHEST TO THE SOUTH...TRACKING IT FROM WESTERN
CIBOLA COUNTY SATURDAY TO THE CLOVIS...PORTALES REGION SATURDAY
NIGHT. ECMWF TAKES THE LOW FROM NARBONA PASS TO NEAR GLENRIO
DURING THE SAME TIME PERIOD. THE NAM AND CANADIAN MODELS TRACK
THE LOW ALONG THE NM AND CO BORDER. THIS OF COURSE MAKES A BIG
DIFFERENCE IN THE EXTENT OF THE PRECIP AND PLACEMENT OF THE
STRONGEST WINDS. THROWING ALL THE MODELS INTO THE POT AND STIRRING
THEM UP HAS PRODUCED A FORECAST OF RAIN AND MOUNTAIN SNOW MAINLY
NORTH OF I 40 AND THE STRONGEST WINDS SOUTH OF I 40. WE WILL ISSUE
A HIGH WIND WATCH FOR OUR GUADALUPE...SACRAMENTO AND CAPITAN
MOUNTAINS FROM NOON SATURDAY TO MIDNIGHT SATURDAY NIGHT. WIND
ADVISORIES WILL BE LIKELY WELL NORTH TO I 40 AND EAST TO NEAR THE
TX BORDER...AS WELL AS PORTIONS OF THE WESTERN MOUNTAINS AND THE
SANDIA...MANZANO MOUNTAINS. HIGHS WILL COOL NOTICEABLY IN THE WEST
WHILE THEY INCREASE IN THE EAST THANKS TO THE DOWNSLOPING WEST
WINDS.

THE LOW WILL QUICKLY EXIT NM LATER SATURDAY NIGHT...LEAVING BEHIND
DRY WEATHER FOR SUNDAY WITH SUNSHINE AND MUCH LESS WIND...ALTHOUGH
STILL BREEZY TO WINDY CENTERED AROUND THE CENTRAL HIGHLANDS. HIGHS
WILL EDGE UP IN THE WEST WITH LITTLE CHANGE IN THE EAST...WITH ALL
LOCATIONS ABOVE NORMAL.

A NORTHWEST FLOW WILL BE ESTABLISHED FOR ALL OF NEXT WEEK. THERE
WILL BE A COUPLE OF UPPER LEVEL DISTURBANCES IN THIS FLOW THAT MAY
BRUSH NORTHERN NM AND PRODUCE A LITTLE PRECIPITATION OVER NORTHERN
AREAS. THE FIRST WILL BE MONDAY AND THE OTHER LATER THURSDAY INTO
FRIDAY. AT THIS POINT THOUGH ANY SUBSTANTIAL AND WIDESPREAD
PRECIPITATION IS VERY UNLIKELY. WHAT WE WILL GET IS MORE
WIND...ESPECIALLY ON MONDAY AND TUESDAY. WIND ADVISORIES WILL BE
LIKELY OVER MUCH OF THE EAST AND IN THE MIDDLE AND LOWER RIO
GRANDE VALLEY. TEMPERATURES WILL GRADUALLY LOWERING DURING THE
WEEK AND WILL END UP BELOW NORMAL BY FRIDAY. CHJ

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONCERNS WILL CONTINUE TO RAMP UP THROUGH
AT LEAST EARLY NEXT WEEK. A RED FLAG WARNING HAS BEEN ISSUED FOR
THE MIDDLE AND LOWER RIO GRANDE VALLEY AS WELL AS THE EASTERN
PLAINS FOR SATURDAY. SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED ON SUNDAY BETWEEN CLINES CORNERS AND SANTA ROSA.
THEN...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN FOR
MONDAY AND TUESDAY

A COMPACT AND FAST MOVING UPPER LEVEL LOW LOOKS TO CROSS NORTHERN
NM ON SATURDAY. TEMPERATURES WILL COOL ACROSS CENTRAL AND
ESPECIALLY WESTERN NM...BUT DOWNSLOPING WINDS WILL KEEP
TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL ACROSS THE PLAINS.
MEANWHILE...MIXING HEIGHTS LOOK TO BE WELL ABOVE NORMAL FOR THIS
TIME OF YEAR...WHICH SHOULD HELP MIX SOME OF THE HIGHER MOMENTUM
DOWN TO THE SURFACE. THUS...EXPECT WINDS TO INCREASE...ESPECIALLY
FOR AREAS SOUTH OF I-40 WHERE GUSTS MAY EXCEED 45 MPH. MINIMUM
HUMIDITIES STILL LOOK TO BE BELOW 15 PERCENT ACROSS THE
AFOREMENTIONED AREAS IN THE RED FLAG WARNING. HAINES VALUES ARE
LIKELY THE ONLY PLAYER THAT DOES NOT HAVE A SOLID VOTE FOR
CRITICAL CONDITIONS...THOUGH THERE ARE HAINES VALUES OF 5 ACROSS
THE NORTHEAST. HOWEVER...SINCE FIRES HAVE ALREADY BEEN POPPING UP
WITH LOWER HAINES VALUES...FELT CONFIDENT A RED FLAG WARNING WAS
NEEDED. THE OTHER CAVEAT...IS THAT MODELS CONTINUE TO STRUGGLE
WITH THE LOCATION OF THE UPPER LOW AS IT MOVES ACROSS NM...WITH
THE NAM BEING MUCH FURTHER NORTH THAN THE GFS...A REVERSAL FROM A
FEW DAYS AGO. SO...IT IS POSSIBLE THAT WINDS MAY NEED TO BE
INCREASED A BIT MORE...BOTH NORTH AND SOUTH OF I-40 IF A NORTHERN
TRACK VERIFIES. WILL NEED TO WATCH ZONES 103 AND 107 FOR CRITICAL
CONDITIONS AS WELL IF THIS OCCURS AS WARMER TEMPS WILL BE
POSSIBLE. IN ADDITION TO THE WIND AND CRITICAL CONDITIONS...THERE
IS ALSO A CHANCE OF LIGHT PRECIPITATION ACROSS THE NORTH AND
NORTHWEST. SNOW LEVELS WILL BE AOA 8500 FEET...AND ONLY AN INCH OR
TWO OF SNOW IS EXPECTED.

AS THE UPPER LOW EXITS EASTWARD SATURDAY NIGHT...STRONG NORTHWEST
WINDS WILL DEVELOP ON THE BACKSIDE OF THE SYSTEM. RIDGETOPS AND
PERHAPS AREAS JUST TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN WILL
CONTINUE TO BLOW WELL INTO THE EVENING...THOUGH WINDS WILL TURN
MORE NORTHWESTERLY...AND PERHAPS NORTHERLY ACROSS THE FAR
NORTHEAST DUE TO A BACK DOOR FRONT. ONLY FAIR HUMIDITY RECOVERIES
ARE EXPECTED SATURDAY NIGHT FOR AREAS ALONG AND EAST OF THE RIO
GRANDE VALLEY.

WEAK RIDGING OR ZONAL FLOW REMAINS ON TAP FOR SUNDAY. STILL LOOKS
TO BE A STRONG ENOUGH PRESSURE GRADIENT FOR SOME STRONG AND GUSTY
WINDS ACROSS THE CENTRAL HIGHLANDS...OR ROUGHLY CLINES CORNERS TO
SANTA ROSA. A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL
BE POSSIBLE HERE DESPITE HAINES INDICES IN THE LOW TO MODERATE
RANGE. TEMPERATURES WILL WARM ACROSS THE WEST...WITH SIMILAR
READINGS ACROSS THE PLAINS TO SATURDAY.

A LONG WAVE TROUGH WILL SET UP OVER THE WESTERN CONUS WITH THE
UPPER LEVEL JET MOVING INTO NM MONDAY AND TUESDAY. ANY
PRECIPITATION  WOULD LIKELY REMAIN ALONG THE COLORADO BORDER OR
POINTS NORTHWARD. WIND AND ANOTHER ROUND OF CRITICAL FIRE WEATHER
CONDITIONS WILL BE THE MAIN STORY. MIXING HEIGHTS DO NOT APPEAR TO
BE QUITE AS HIGH AS TOMORROW...THOUGH STILL AT OR ABOVE AVERAGE
FOR MARCH. THUS... EXPECT SOME OF THE UPPER LEVEL MOMENTUM TO
AGAIN MIX DOWN TO THE SURFACE. TUESDAY LOOKS TO BE A BIT DRIER
THAN MONDAY OVERALL. CRITICAL FIRE WEATHER CONDITIONS SHOULD
PREVAIL ACROSS ZONES 104, 106 AND 108 MONDAY...WHILE TUESDAY...ALL
AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN COULD SEE
CRITICAL CONDITIONS AS WELL AS PORTIONS OF ZONE 105 AND 106.
HAINES VALUES AGAIN LOOK RATHER LOW FOR BOTH DAYS...THUS WE WILL
HAVE TO WATCH HOW THIS EVOLVES OVER THE WEEKEND.

THE GFS SHOWS THE UPPER LEVEL GRADIENT RELAXING ON WEDNESDAY...
THOUGH THE ECMWF CONTINUES TO SHOW BREEZY CONDITIONS. A BACK DOOR
FRONT REMAINS POSSIBLE FOR THE LATE WEEK PERIOD.  STILL LOOKS
LIKE THE FRONTAL PASSAGE WILL BE MAINLY DRY.

VENTILATION SHOULD NOT BE AN ISSUE THROUGH AT LEAST TUESDAY. BY
WEDNESDAY...THE POTENTIAL LIGHTER WINDS CAUSES SOME AREAS OF POOR
VENTILATION TO OCCUR ACROSS THE MIDDLE AND LOWER RIO GRANDE VALLEY
AND NEAR THE CHUSKA MOUNTAINS. COULD SEE SOME LOWER VENT RATES
BEHIND THE COLD FRONT LATE IN THE WEEK...BUT OTHERWISE...VENT
RATES SHOULD NOT BE AN ISSUE THURS AND FRI.

34

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. HIGH LEVEL
CLOUDS WILL INCREASE FROM WEST TO EAST TODAY AND TONIGHT. THOUGH
ISOLATED GUSTS NEAR 25KT ARE POSSIBLE THIS AFTERNOON...WIDESPREAD
STRONG WINDS WILL DEVELOP BY MID MORNING SATURDAY AS AN UPPER
LEVEL LOW CROSSES NM. WINDS WILL INCREASE IN THE AFTN AND EVE WHEN
GUSTS BETWEEN 40-45KT WILL BE LIKELY MAINLY NEAR AND SOUTH OF
I-40. LIGHT SHOWERS ARE ALSO POSSIBLE NEAR KGUP...KFMN AND PERHAPS
KSAF BETWEEN 15Z AND 00Z SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  58  30  64 /   0  20   5   0
DULCE...........................  27  56  20  57 /   0  30  20   5
CUBA............................  31  55  26  57 /   0  40  10   0
GALLUP..........................  31  56  23  64 /   0  20   5   0
EL MORRO........................  27  54  23  60 /   0  10   5   0
GRANTS..........................  26  57  23  65 /   0  10   5   0
QUEMADO.........................  32  57  28  64 /   0  10   5   0
GLENWOOD........................  34  64  28  69 /   0   5   5   0
CHAMA...........................  26  54  20  53 /   0  40  20   5
LOS ALAMOS......................  36  58  32  59 /   0  30  20   0
PECOS...........................  34  58  34  60 /   0  10  10   5
CERRO/QUESTA....................  27  59  26  58 /   0  30  20   5
RED RIVER.......................  27  50  26  50 /   0  50  40   5
ANGEL FIRE......................  23  54  25  55 /   0  30  30   5
TAOS............................  28  61  27  60 /   0  20  20   5
MORA............................  32  58  32  60 /   0  20  20   5
ESPANOLA........................  31  65  30  65 /   0  20  10   0
SANTA FE........................  35  58  33  61 /   0  10  10   0
SANTA FE AIRPORT................  33  59  32  64 /   0  10  10   0
ALBUQUERQUE FOOTHILLS...........  40  63  37  65 /   0   5   5   0
ALBUQUERQUE HEIGHTS.............  41  65  37  68 /   0   5   0   0
ALBUQUERQUE VALLEY..............  40  67  36  70 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  40  66  36  68 /   0   5   0   0
LOS LUNAS.......................  37  68  34  71 /   0   0   0   0
RIO RANCHO......................  39  65  35  68 /   0   5   5   0
SOCORRO.........................  40  71  37  74 /   0   0   5   0
SANDIA PARK/CEDAR CREST.........  37  57  34  61 /   0  20  10   0
TIJERAS.........................  38  60  36  64 /   0  10  10   0
MORIARTY/ESTANCIA...............  30  60  32  64 /   0   5   0   0
CLINES CORNERS..................  33  57  34  61 /   0  10   0   0
GRAN QUIVIRA....................  36  61  35  65 /   0   0   0   0
CARRIZOZO.......................  38  66  36  68 /   0   0   5   0
RUIDOSO.........................  37  60  38  63 /   0   0   5   0
CAPULIN.........................  33  65  36  65 /   0   5  30   5
RATON...........................  28  68  32  69 /   0   5  20   5
SPRINGER........................  29  68  34  70 /   0   5  20   5
LAS VEGAS.......................  32  64  35  66 /   0   5  10   5
CLAYTON.........................  34  72  41  74 /   0   5  10   5
ROY.............................  33  67  38  71 /   0   5  10   5
CONCHAS.........................  36  74  43  76 /   0   5   5   0
SANTA ROSA......................  36  71  42  73 /   0   5   0   0
TUCUMCARI.......................  34  76  43  77 /   0   5   5   5
CLOVIS..........................  35  75  43  74 /   5   5   0   5
PORTALES........................  35  76  44  75 /   5   5   0   5
FORT SUMNER.....................  36  75  44  76 /   0   5   0   0
ROSWELL.........................  37  78  44  80 /   0   5   0   0
PICACHO.........................  37  72  43  73 /   0   0   0   0
ELK.............................  36  68  41  69 /   0   0   5   0

&&

.ABQ WATCHES/WARNING/ADVISORIES...
RED FLAG WARNING FROM NOON TO 6 PM MST SATURDAY FOR THE FOLLOWING
ZONES... NMZ104-106-108.

HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... NMZ526-540.

&&

40
Hazardous weather outlook, Mar 11, 6:02 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MST FRI MAR 11 2016

NMZ501>540-121300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND HIGH
INSTABILITY WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE EASTERN PLAINS AND PERHAPS INTO CENTRAL AND SOUTH
CENTRAL NEW MEXICO SATURDAY AFTERNOON. WIND GUSTS BETWEEN 50 AND
60 MPH WILL BE POSSIBLE IN THE VICINITY AND IMMEDIATELY EAST OF
THE SANDIA MOUNTAINS AND SOUTH THROUGH THE SACRAMENTO MOUNTAINS.

MONDAY AND TUESDAY...THE COMBINATION OF STRONG WINDS...LOW
HUMIDITY AND HIGH INSTABILITY MAY AGAIN PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS MUCH OF THE EASTERN PLAINS AND PERHAPS
INTO CENTRAL NEW MEXICO. BOTH DAYS THE POTENTIAL EXISTS FOR
SURFACE WINDS TO GUST BETWEEN 45 AND 55 MPH OVER A SIZABLE
POTENTIAL OF NORTHERN AND CENTRAL NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:08 AM MSTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more10 hr
Mar 11, 1:57 PM MSTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more28 hr

Nearby

High Wind Watches in New Mexico, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.